Alert archive / Kansas / Flash Flood Warnings in 2001
Flash Flood Warning 1, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Apr 6, 2001, 6:56 PM CDT for Logan County, Thomas County, Kansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2001, 6:56 PM CDT (23:56 UTC)
- Expired
- Apr 6, 2001, 9:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
Counties Logan County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 58 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2143 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 062359 FFWGLD KSC109-193-070200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 656 PM CDT FRI APR 6 2001 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... THOMAS COUNTY IN NORTHWEST KANSAS NORTHEASTERN LOGAN COUNTY IN WEST CENTRAL KANSAS * UNTIL 900 PM CDT * AT 656 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLOODING IN COLBY. WATER COVERED STREETS AN GUTTERS IN COLBY AND PORTIONS OF KANSAS STATE HIGHWAY 25. * SOME LOCATIONS INCLUDED IN THIS WARNING ARE...WINONA...OAKLEY... MONUMENT...MINGO...LEVANT...HALFORD...GEM AND COLBY. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. $$ LAT...LON 3955 10124 3893 10127 3897 10086 3954 10075 LOCKHART &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Apr 6, 3:33 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Apr 6, 3:33 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED TO DOWNGRADE WARNING NATIONAL WEATHER SERVICE GOODLAND KS 233 PM MDT FRI APR 6 2001 FORECAST CHALLENGES ARE EXTENT OF WINDS TONIGHT AND TEMPS THROUGH THE PERIOD. REMNANTS OF UPPER LOW CENTER MOVE ACROSS THE AREA THIS EVENING IGNITING SEVERE WEATHER JUST EAST OF OUR FORECAST AREA. AS THE SURFACE AND UPPER AIR LOW PRESSURE AREAS MOVE NORTHEAST INTO THE NORTHERN HIGH PLAINS TONIGHT WINDS WILL TURN TO THE WEST AND INCREASE TOWARD WINDY CATEGORY. SOME QUESTIONS ARISE TO STRENGTH OF WINDS AND WHETHER TO DOWNGRADE WARNING...THESE WILL BE ANSWERED BELOW. FOR SATURDAY SOME WEAK MID LEVEL RIDGING TAKES PLACE WITH SOUTHWEST/WEST WINDS. LEE TROUGH DEVELOPS LATE SATURDAY NIGHT...MOVING INTO THE CENTRAL CWA SUNDAY. TON...MAIN ACTIVITY ALREADY EAST OF THE AREA BUT WILL NOT RULE OUT MORE WIDELY SCATTERED ACTIVITY. WILL GO 30 POPS ACROSS THE BOARD. AS FAR AS WINDS...COMPARISON OF 12Z AND 00Z MODELS HAVE SIMILAR SOLUTIONS REGARDING STRENGTH OF DEVELOPING SURFACE LOW. CONSENSUS IS THE STRENGTH IS THE SAME POSSIBLY A LITTLE WEAKER. FWC AND MAV WINDS HAVE COME DOWN WITH ADVISORY CRITERIA. WITH THE DYNAMICS...DOWNWARD FORCING AND PRESSURE GRADIENT WILL OPT TO DOWNGRADE WARNING TO WIND ADVISORY. FOR TEMPS...WILL GO 35 TO 40 WEST AND 45 TO 50 EAST. SAT/SAT NIGHT...SUBSIDENCE SETS IN BEHIND THE DEPARTING LOW. IT WILL BE WINDY TO START THE DAY BUT AS SYSTEM LEAVES THE AREA GRADIENT AND WINDS WILL SLOWLY DECREASE. BY EVENING...LIGHT SOUTHWEST WINDS. FOR TEMPS...WILL GO WITH HIGHS AROUND 70 OR 70 TO 75 PER 850 MODIFIED TEMPS AND GUIDANCE INDICES. SUN/SUN NIGHT...LITTLE IN THE WAY OF CLOUD COVER. LEE TROUGH DEVELOPS OVER THE WEST. TEMPS RANGING FROM 35 OVER THE WEST TO NEAR 40 EAST FOR MINS WITH HIGHS AGAIN 70 TO 75 PER 850 MODIFIED 850 TEMPS AND GUIDANCE. IN THE EXTENDED (MON-FRI)...UPPER LOW CENTER MEANDERS AROUND THE GREAT BASIN AREA THROUGH TUESDAY/WEDNESDAY TIME FRAME BEFORE EJECTING THROUGH THE AREA AND INTO THE CENTRAL US THURSDAY. ZONAL FLOW SETS UP BEHIND THE SYSTEM FOR FRIDAY. AS FOR ANY SENSIBLE WEATHER...WILL KEEP IT DRY UNTIL WEDNESDAY WHEN UPPER LOW MOVES ACROSS THE AREA. INSTABILITY PARAMETERS AT THIS POINT FAVOR THE NORTHERN HALF OF THE AREA FOR THUNDERSTORMS WITH THE SOUTHERN HALF DRY. OTHERWISE...WILL KEEP IT DRY. .GLD...WIND ADVISORY TONIGHT FOR ALL OF EASTERN COLORADO AND AREAS TO THE WEST OF HIGHWAY 25 FOR NORTHWEST KANSAS AND SOUTHWEST NEBRASKA.. THEDE
In the hours before
Local storm report, Apr 6, 3:02 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
202 PM MDT FRI APR 06 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
:
102 PM 15 S NORTON KS 1.75 INCH HAIL
04/06/01 NORTONLocal storm report, Apr 6, 3:09 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
209 PM MDT FRI APR 06 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1215 PM QUINTER KS 1.75 INCH HAIL
04/06/01 GOVE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1215 PM 13 SSW MORLAND KS 1 INCH HAIL
04/06/01 GRAHAM REPORTED BY PUBLIC.
1225 PM HILL CITY KS 1.75 INCH HAIL
04/06/01 GRAHAM REPORTED BY STORM
SPOTTER.
1240 PM 3 S EDMOND KS .88 INCH HAIL
04/06/01 NORTON REPORTED BY PUBLIC.
1250 PM 12 N BOGUE KS .88 INCH HAIL
04/06/01 GRAHAM REPORTED BY PUBLIC.
102 PM 15 S NORTON KS 1.75 INCH HAIL
04/06/01 NORTON
110 PM 8 N HILL CITY KS 2 INCH HAIL
04/06/01 GRAHAM REPORTED BY PUBLIC.
120 PM 6 N HILL CITY KS 1 INCH HAIL?
04/06/01 GRAHAMSpecial weather statement, Apr 6, 4:03 PM CDT, 2 hours 53 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-070200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 303 PM MDT FRI APR 6 2001 THE STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH FOR THE FOLLOWING COUNTIES OF NORTHWEST KANSAS... CHEYENNE...SHERMAN...WALLACE...GREELEY...WICHITA...LOGAN...GOVE... THOMAS...SHERIDAN...GRAHAM...RAWLINS...DECATUR.. AND NORTON COUNTIES. THIS TORNADO WATCH IS VALID UNTIL 8 PM MDT (9 PM CDT). A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES TO FORM FROM SEVERE THUNDERSTORMS. BE ALERT FOR RAPID WEATHER CHANGES AND BE PREPARE TO TAKE ACTION IF A TORNADO IS SIGHTED. LAMMERS
Local storm report, Apr 6, 6:18 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
518 PM MDT FRI APR 06 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0421 PM BURLINGTON ARPT CO MPH TSTM GUST
04/06/01 KIT CARSON ASOS G50 KTS
0426 PM 10 NE TRIBUNE KS 1.75 INCH HAIL
04/06/01 GREELEY
0431 PM 14 N ARAPAHOE CO 67 MPH TSTM GUST
04/06/01 CHEYENNE REPORTED BY COOPERATIVE
OBSERVER.
0440 PM 1 S TRIBUNE KS .88 INCH HAIL
04/06/01 GREELEY REPORTED BY EMERGENCY
MANAGEMENT.
0442 PM 5 W PAGE CITY KS 70 MPH TSTM GUST/GOLFBALL HAIL
04/06/01 LOGAN
0445 PM 6 W WINONA KS 1 INCH HAIL
04/06/01 LOGAN REPORTED BY STORM
SPOTTER.
0447 PM TRIBUNE KS .75 INCH HAIL
04/06/01 GREELEY
0448 PM 5 S TRIBUNE KS .75 INCH HAIL
04/06/01 GREELEY x REPORTED BY STORM
SPOTTER.Local storm report, Apr 6, 6:18 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
518 PM MDT FRI APR 06 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0421 PM BURLINGTON ARPT CO MPH TSTM GUST
04/06/01 KIT CARSON ASOS G50 KTS
0426 PM 10 NE TRIBUNE KS 1.75 INCH HAIL
04/06/01 GREELEY
0431 PM 14 N ARAPAHOE CO 67 MPH TSTM GUST
04/06/01 CHEYENNE REPORTED BY COOPERATIVE
OBSERVER.
0440 PM 1 S TRIBUNE KS .88 INCH HAIL
04/06/01 GREELEY REPORTED BY EMERGENCY
MANAGEMENT.
0442 PM 5 W PAGE CITY KS 70 MPH TSTM GUST
04/06/01 LOGAN
0445 PM 6 W WINONA KS 1 INCH HAIL
04/06/01 LOGAN REPORTED BY STORM
SPOTTER.
0447 PM TRIBUNE KS .75 INCH HAIL
04/06/01 GREELEY
0448 PM 5 S TRIBUNE KS .75 INCH HAIL
04/06/01 GREELEY REPORTED BY STORM
SPOTTER.Local storm report, Apr 6, 6:44 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
544 PM MDT FRI APR 06 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0457 PM (GLD)RENNER FLD GOODLAND KS 58 MPH TSTM GUST
04/06/01 SHERMAN
0505 PM LEOTI KS 40 MPH TSTM GUST
04/06/01 WICHITA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0505 PM 2 E BREWSTER KS .75 INCH HAIL
04/06/01 THOMAS REPORTED BY HAM RADIO
OPERATOR.
0510 PM 11 S WRAY CO 60 MPH TSTM GUST
04/06/01 YUMAThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 12:50 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 25 min |
| Apr 6, 1:07 PM CDT | Tornado Warning | GLD | Gove, Graham, Sheridan | 38 min |
| Apr 6, 1:26 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 49 min |
| Apr 6, 1:39 PM CDT | Tornado Warning | GLD | Norton | 36 min |
| Apr 6, 1:44 PM CDT | Tornado Warning | GLD | Graham | 46 min |
| Apr 6, 2:14 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 46 min |
| Apr 6, 4:44 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 61 min |
| Apr 6, 5:21 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wallace | 54 min |
| Apr 6, 5:24 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman | 66 min |
| Apr 6, 5:35 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 55 min |
| Apr 6, 5:40 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 50 min |
| Apr 6, 5:45 PM CDT | Tornado Warning | GLD | Thomas | 45 min |
| Apr 6, 6:13 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 62 min |
| Apr 6, 6:25 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins, Thomas | 65 min |
| Apr 6, 6:29 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 31 min |
| Apr 6, 6:39 PM CDT | Tornado Warning | GLD | Thomas | 51 min |
| Apr 6, 6:49 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 56 min |
| Apr 6, 6:49 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 56 min |
Nearby
Flash Flood Warnings in Kansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.